MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CAUTERY INSTRUMENT

INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CAUTERY INSTRUMENT
Model Number 430007-62
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The 6mm monopolar cautery instrument was analyzed and found to have a recognition failure based on log review but was not replicated during in-house testing.A review of logs showed 1 number of 31009 error codes, indicating instrument sensors missing.A tool was partially detected on patient side manipulator (psm)1, one or more of the tool sensors were not detected.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with a full range of motion in all directions.The instrument was retested and passed recognition and engagement on both attempts.The housing was removed for inspection, and the instrument did not exhibit any internal physical damage.Fa found additional observations that are related to the customer reported complaint: the instrument was found to have a broken instrument tube adapter.This component is located at the distal end of the instrument and serves as the interface between the instrument and the user installed tip accessory.The broken piece was not returned and measured approximately 2.26 x 3.35 mm in size.The instrument was found to have a broken electrical contact.Both sides of the electrical contact were found broken in the over molded seal adapter location.Both pieces, measuring roughly.90 mm x 3.72 mm (x2) in size were not returned with the instrument.The complaint was confirmed by failure analysis.The probable root cause of recognition failure is attributed to communication issues with the rfid chip.
 
Event or Problem Description
It was reported that during a da vinci-assisted cholecystectomy surgical procedure, the 6mm monopolar cautery instrument would not recognize.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the customer confirmed that no fragments fell into the patient and there were no reports of fragments detaching from the device while used within the patient.No actions related to fragment retrieval were required.No post-surgical complications or hospital returns associated with retained foreign material were reported.

Brand Name
ENDOWRIST SP
Common Device Name
MONOPOLAR CAUTERY INSTRUMENT
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25238072
Report Number2955842-2026-25886
Device Sequence Number18797442
Product Code NAY
UDI-Device Identifier00886874114315
UDI-Public(01)00886874114315(11)250508(10)K10250508
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430007-62
Device Catalogue Number430007
Device Lot NumberK10250508 0011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2026
Initial Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown